A1 Journal article – refereed
Antidistinguishability of pure quantum states




List of Authors: Heinosaari T, Kerppo O
Publisher: IOP PUBLISHING LTD
Publication year: 2018
Journal: Journal of Physics A: Mathematical and Theoretical
Journal name in source: JOURNAL OF PHYSICS A-MATHEMATICAL AND THEORETICAL
Journal acronym: J PHYS A-MATH THEOR
Volume number: 51
Issue number: 36
Number of pages: 12
ISSN: 1751-8113

Abstract
The Pusey-Barrett-Rudolph theorem has recently provoked a lot of discussion regarding the reality of the quantum state. In this article we focus on a property called antidistinguishability, which is a main component in constructing the proof for the PBR theorem. In particular we study algebraic conditions for a set of pure quantum states to be antidistinguishable, and a novel sufficient condition is presented. We also discuss a more general criterion which can be used to show that the sufficient condition is not necessary. Lastly, we consider how many quantum states needs to be added into a set of pure quantum states in order to make the set antidistinguishable. It is shown that in the case of qubit states the answer is one, while in the general but finite dimensional case the answer is at most n, where n is the size of the original set.

Last updated on 2019-20-07 at 11:25